• Share. Be Supported. Recover.

    We are a friendly, safe community supporting each other's mental health. We are open 24 hours a day, 365 days a year.

anti depressant combination

M

mel 1

Member
Joined
Mar 14, 2009
Messages
16
Hi
I am new to the forum, i am after other peoples experiences concerning the anti depressants i am on. I am 32 and suffered severe anxiety and depression for 3 years. I have tried so many anti depressants, it got to the point that i thought i would never find one that would work for me. In the end i had to be hospitalised for 6 weeks due to attempted suicides until they found the right drug for me.
When i was in hospital they put me on an anti depressant called Mirtazapine, i have been on this now for just over 2 years, i went very quickly on to the maximum dose of 45mg which did take a while to have any effect but finally after 6 weeks i did benefit. My sleep also improved but i put on a lot of weight. Unfortunately though my depression has come back worse than ever. I feel as though there is no light at the end of the tunnel. I am seeing a counsellor once a week to discuss passed abuse but i really can't see what talking about it will do. Anyway, my psyciatrist has recently introduced another anti depressant called Venlafaxine in addition to the 45mg of Mirtazapine. I am getting horrific side effects and i am just wondering if anyone else is on this combination and experiencing the same as me. I am having heart pulpitations, i have the shakes, i am nervous and jittery and can not sit still for more than 5 minutes at a time, severe headaches, feeling sick, dizziness to the point that i am falling over and banging in to things, i am disoriented but at the same time i am so alert to the point my eyes feel as though they are on stalks which is stopping me from sleeping. They are meant to be treating me for depression but by the time these work i will either have concussion from baning in to the walls and doors or break something from falling down the stairs due to the dizziness.
I would appreciate any feed back, please tell me that this combination does work and that it will be worth it in the end, or just tell me what your experiences have been, good or bad. It would be great to talk to someone who has been there.
Thank you.
Mel 1
 
D

Dollit

Guest
If you're experiencing such side effects you must tell the doctor immediately. Your doctor will certainly want to know about this. Don't stop the medication but please ring your emergency GP number tomorrow for advice or NHS Direct.
 
nickh

nickh

Well-known member
Founding Member
Joined
Feb 14, 2008
Messages
1,428
Location
Birmingham UK
Yes what Dollit says :).

But also there is a thread on this very subject at....

http://www.mentalhealthforum.net/forum/showthread.php?t=2937

Basically everyone's experience of various drugs and combinations is different and you will see that other people have bad reactions but also that one person at least is fine with this particular combination (and bear in mind people tend not to post about being ok!).

But you do need to seek emergency medical help now.

Nick.
 
M

mel 1

Member
Joined
Mar 14, 2009
Messages
16
Hi Dollit and nickh

Hi Dollit and nickh
Thank you for both of your replys. The side effects are much worse today and i am experiencing terrible suicide thoughts. I have taken what you have both said on board, and you are right i do need to seek help because something is not right. My psyciatrist visits me at home once a week and is due to come tomorrow morning so i will explain my symtoms to him and see what he recommends. All i know is i can not carry on like this as the side effects are herendous, i feel and am acting like a different person.
One last thing, i noticed that nickh is from Birmingham U.K, snap, i am also from this area. Its nice to now that i am not on my own with this illness as sometimes thats how it feels.
Thanks again to you both for you replys, i really do appreciate it.
mel 1
 
D

Dollit

Guest
Nick posts a lot in the Birmingham part of the forum - you may find some details there for local support.
 
nickh

nickh

Well-known member
Founding Member
Joined
Feb 14, 2008
Messages
1,428
Location
Birmingham UK
:) yes mel. When you are feeling better do check out the Birmingham Local Forum - there might be stuff there that would be of interest to you.

Hope that your visit from your psychiatrist goes well today - let us know how you get on.

Nick.
 
honeyquince

honeyquince

Well-known member
Founding Member
Joined
May 27, 2008
Messages
1,719
Location
Yorkshire
Hi Mel,

Welcome to the forum. I'm on the same combination (with a few extra) as you but unfortunately can't really help beyond what has been said already as I've never had such severe reactions to the meds. I hope it has gone well with your pdoc and that some alternatives have been considered. Take care and keep in touch, Honey.
 
unlucky

unlucky

Well-known member
Founding Member
Joined
Mar 21, 2009
Messages
2,858
Location
Glasgow
Hi Mel, I'm new to this as well but I was on the same combination for depression and anxiety (and self harming though my GP doesn't count that as an illness!!). I had the same symptoms as you and my psychiatrist changed me to quetiapine and sertraline. I have had no major side effects on these and my sleep pattern is a lot better than it was. I still have trouble going out but my anxiety levels seem to be getting better. Hope this helps.
 
D

Dollit

Guest
A little off thread I know but I don't think self harm can be defined as an illness. It's symptomatic of what is going on in someone's life - and yes I self harm.
 
K

kim123

New member
Joined
May 6, 2009
Messages
4
Hi Mel, I'm new to this as well but I was on the same combination for depression and anxiety (and self harming though my GP doesn't count that as an illness!!). I had the same symptoms as you and my psychiatrist changed me to quetiapine and sertraline. I have had no major side effects on these and my sleep pattern is a lot better than it was. I still have trouble going out but my anxiety levels seem to be getting better. Hope this helps.
HI unlucky,

I am on mirtazapine and it workt really good but after one year it don't work anymore. Now i also have to take quetiapine above my mirtazapine to make that work more. I take it no for 3 weeks and see a little improvment not mutch. I like to now if the quetiapine do wonders for you?

Kim
 

Similar threads

Top